Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS New Orleans, LA

April 2, 2012Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2012, 2:19 PM CDT for Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 2:19 PM CDT (19:19 UTC)
Expired
Apr 2, 2012, 2:45 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Washington Parish, LA, Pearl River County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2782 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS54 KLIX 021919
SVRLIX
LAC117-MSC109-147-021945-
/O.NEW.KLIX.SV.W.0057.120402T1919Z-120402T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VARNADO...OR 10 MILES NORTHEAST OF BOGALUSA...AND MOVING NORTH AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANGIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3113 8993 3108 8991 3108 8984 3107 8983
      3101 8982 3100 8961 3092 8961 3077 8985
      3113 8997 3114 8996
TIME...MOT...LOC 1919Z 171DEG 18KT 3094 8979

$$
1 follow-up statement
680 
WWUS54 KLIX 021939
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT MON APR 2 2012

LAC117-MSC109-147-021948-
/O.EXP.KLIX.SV.W.0057.000000T0000Z-120402T1945Z/
WALTHALL MS-PEARL RIVER MS-WASHINGTON LA-
239 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PEARL RIVER AND
SOUTHEASTERN WALTHALL COUNTIES...AND NORTHEASTERN WASHINGTON PARISH
WILL EXPIRE AT 245 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3113 8993 3108 8991 3108 8984 3107 8983
      3101 8982 3100 8961 3092 8961 3077 8985
      3113 8997 3114 8996
TIME...MOT...LOC 1938Z 171DEG 18KT 3103 8981

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:19 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 2, 12:19 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 PM CDT MON APR 2 2012

.AVIATION...
LATEST RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING
INTO SOUTHWEST LOUISIANA. THIS LINE IS EXPECTED TO IMPACT THE FAR
WESTERN TERMINALS BY 19Z...AND EASTERN TERMINALS AFTER 21Z. HAVE
DECIDED TO ADD THUNDERSTORMS TO ALL TERMINALS THIS AFTERNOON. EXPECT
STRONG WINDS AND DANGEROUS LIGHTNING WITH ANY THUNDERSTORM. EXPECT
VFR TO MVFR CEILINGS THIS AFTERNOON. LATER TONIGHT LIGHT PATCHY FOG
IS POSSIBLE FOR KBTR AND KMCB. EXPECT MVFR CONDITIONS OVERNIGHT FOR
MOST TAF SITES. 13/MH

&&

.PREV DISCUSSION... /ISSUED 1033 AM CDT MON APR 2 2012/

UPDATE...
UPDATED ZONES AND COASTAL PRODUCTS TO INCLUDE HEADLINES FOR SEVERE
THUNDERSTORM WATCH NUMBER 126 IN EFFECT UNTIL 5 PM CDT. ALSO ADDED
WEATHER IN THAT ZONE TO HIGHLIGHT THREATS. NO OTHER CHANGES AT
THIS TIME.  24/RR

DECISION SUPPORT...
DSS CODE...UPGRADED TO ORANGE AT 1010 CDT.
DEPLOYED...ERMETS TO NEW ORLEANS
ACTIVATION...HIGH IMPACT DESK
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
             MONITORING SEVERE WEATHER WITH SQLN TODAY
             ASSESSING SEVERE WEATHER POTENTIAL FOR WED.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

PREV DISCUSSION... /ISSUED 833 AM CDT MON APR 2 2012/

UPDATE...
.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. LARGE AMOUNT OF MOISTURE
IN THE LOWER LEVELS...PW VALUE AT 1.12 INCHES. VERY UNSTABLE
ATMOSPHERE OVERALL WITH A LARGE AMOUNT OF DRY AIR IN THE MID
LEVELS. MID LEVEL LAPSE RATES ARE AROUND 6-7 DEGREES PER KM AND
THERE IS A LARGE AMOUNT OF CAPE FOR ANY STORMS THAT DEVELOP TO
WORK WITH. THIS SHOULD ALLOW FOR A CHANCE OF STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WITH THE BIGGEST THREAT BEING DAMAGING
STRAIGHT LINE WINDS. SOME LARGE HAIL IS ALSO POSSIBLE AS THE WET
BULB ZERO HEIGHT IS IDEAL FOR HAIL DEVELOPMENT. THAT SAID...THE
FREEZING LEVEL IS NEAR 13K FEET WHICH WILL BE AN INHIBITING FACTOR
AND COULD KEEP ANY HAIL BELOW SEVERE LIMITS. WINDS ARE OUT OF THE
SOUTH AND SOUTHWEST AT THE SURFACE THROUGHOUT MOST OF THE SOUNDING
WITH ONLY ABOUT 20 KNOTS OF 0-3 KM SHEAR AND VERY LITTLE 0-6 KM
SHEAR.

98/SO

PREV DISCUSSION... /ISSUED 528 AM CDT MON APR 2 2012/

SHORT TERM...
A MID/UPPER LEVEL RIDGE IS BUILDING FROM THE PLAINS INTO THE
MISSISSIPPI VALLEY AS A SHARP UPPER TROUGH DIGS IN OVER THE
WESTERN STATES AND NORTHWEST MEXICO. AN UPPER LEVEL LOW IS FORMING
NEAR THE FOUR CORNERS REGION. AN UPPER TROUGH OVER THE
NORTHEASTERN STATES AND THE WESTERN ATLANTIC OCEAN IS PUSHING
EAST. A SHORTWAVE TROUGH/SHEAR AXIS IS MOVING INTO THE FORECAST
AREA FROM THE NORTHERN GULF...AND THIS FEATURE IS WEAKENING AS IT
MOVES INTO RESIDUAL CONFLUENT FLOW ALOFT. A BETTER DEFINED AREA OF
CYCLONIC SPIN/VORTICITY ALOFT IS MOVING NORTH NORTHEAST ACROSS
SOUTHEAST TEXAS...HOWEVER...THE MODELS LATCH ON TO A SHORTWAVE
TROUGH THAT WILL EXTEND SOUTHEAST OF THIS FEATURE AND MOVE INTO
THE CENTRAL GULF COAST REGION TODAY.

AS EXPECTED IN THIS PATTERN...THE MODELS ARE IN POOR AGREEMENT
WITH THE QPF...AND FORECAST CONFIDENCE IN ANYONE SOLUTION IS NOT
VERY HIGH. HAVE GENERALLY GONE WITH A BLEND OF THE LATEST
GFS...ECMWF AND SREF. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED IN MOST AREAS EXCEPT COVERAGE SHOULD BE MORE ISOLATED
ALONG THE MISSISSIPPI GULF COAST. IT WILL VERY UNSTABLE AGAIN
TODAY PER THE 00Z LIX SOUNDING AND MODEL DATA. SHEAR...WHILE NOT
STRONG...SHOULD BE ADEQUATE TO SUPPORT SOME ORGANIZED MULTI-CELL
THUNDERSTORM ACTIVITY...SOME OF WHICH COULD BECOME STRONG TO
LOCALLY SEVERE...ESPECIALLY OVER SOUTHWEST MISSISSIPPI AND EAST
CENTRAL/SOUTH CENTRAL LOUISIANA. THE MAIN THREATS FROM ANY SEVERE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL AROUND
QUARTER SIZE. GIVEN THE WARMER THAN EXPECTED EARLY MORNING
TEMPERATURES...THE HIGHS SHOULD HAVE NO PROBLEM REACHING NEAR
RECORD LEVELS IN SOME AREAS AGAIN TODAY UNLESS THE RAIN AND
ASSOCIATED CLOUD COVER DEVELOPS EARLY.

TONIGHT...MOST OF THE THUNDERSTORMS SHOULD DIMINISH/DISSIPATE
AROUND SUNSET TONIGHT...BUT A FEW COULD LINGER INTO THE EVENING
MAINLY ACROSS THE FAR NORTHERN AREAS. AN UPPER LOW IS EXPECTED TO
MOVE SLOWLY EAST ACROSS CENTRAL AND EASTERN NEW MEXICO.

TUESDAY...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY NORTHEAST NEAR
THE LEE OF THE SOUTHERN ROCKIES WITH A SHORTWAVE TROUGH AXIS
SWINGING OUT THROUGH THE SOUTHERN PLAINS. A GENERALLY DIFFLUENT
FLOW PATTERN IN THE MID/UPPER LEVELS WILL PREVAIL ACROSS WESTERN
SECTIONS OF THE GULF COAST INTO THE LOWER MISSISSIPPI VALLEY. HAVE
CONTINUED WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE
HIGHEST POPS NORTHWEST. ONCE AGAIN...A FEW STRONG TO LOCALLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE. A FEW MORE SHOWERS AND
THUNDERSTORMS COULD LINGER INTO TUESDAY NIGHT AS ADDITIONAL UPPER
LEVEL ENERGY MOVES THROUGH.

LONG TERM...
WEDNESDAY...THE UPPER LOW WILL CONTINUE MOVING SLOWLY NORTHEAST
INTO THE CENTRAL PLAINS WITH SHORTWAVES MOVING EAST ACROSS THE
CENTRAL GULF COAST. HAVE CONTINUED WITH A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS. ON THURSDAY AND THURSDAY NIGHT...THE ECMWF
MOVES THE UPPER LOW BACK TO THE EAST-SOUTHEAST ACROSS THE OZARKS
TOWARDS THE TENNESSEE VALLEY WHILE THE GFS DRIVES THE SYSTEM
FARTHER NORTH ACROSS THE MID MISSISSIPPI VALLEY BEFORE TURNING
EAST SOUTHEAST ACROSS THE LOWER OHIO VALLEY. HAVE GONE WITH A
BLEND BETWEEN THE WETTER GFS AND DRY ECMWF ON THURSDAY...THEN HAVE
HIGHER CONFIDENCE THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH
THURSDAY NIGHT ALLOWING FOR DRIER AIR TO MOVE IN FRIDAY THROUGH
THE WEEKEND. HAVE GONE CLOSE TO THE GFS MEX GUIDANCE FOR
TEMPERATURES...BUT IF THE ECMWF TRENDS PAN OUT...TEMPERATURES
COULD BE A BIT COOLER OVER THE WEEKEND. 22/TD

MARINE...
SURFACE HIGH PRESSURE WILL GENERALLY REMAIN OVER THE NORTHEAST GULF
THROUGH MUCH OF THE FORECAST PERIOD. A FRONT WILL PASS NEAR THE AREA
MID WEEK...BUT IT IS STILL UNCLEAR WHETHER IT WILL MOVE INTO OR
THROUGH PARTS OF THE COASTAL WATERS. CURRENT THINKING IS FOR A VERY
BRIEF PERIOD OF WINDS WITH A NORTHERLY COMPONENT LATE IN THE WEEK...
BUT EXPECT THEM TO TURN ONSHORE AGAIN BY THE WEEKEND. WIND SPEEDS
WILL GENERALLY BE NO HIGHER THAN 10 TO 15 KNOTS WITH MUCH OF THE
PERIOD SEEING WINDS LOWER THAN THAT. SEAS SHOULD NOT GET MUCH HIGHER
THAN 3 FT THROUGH THE PERIOD. ONLY REAL EXCEPTION WILL BE IN THE
VICINITY OF ANY THUNDERSTORMS WHERE WINDS AND SEAS CAN BE LOCALLY
HIGHER.

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ONE ERMET AT NEW ORLEANS EOC
ACTIVATION...NONE
ACTIVITIES...MONITORING ONGOING RIVER FLOODING MONITORING
THUNDERSTORM THREAT TODAY

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  84  66  83 /  30  40  30  50
BTR  68  85  71  84 /  20  40  30  50
ASD  67  85  69  82 /  20  30  30  50
MSY  71  85  72  83 /  20  30  40  50
GPT  70  81  72  80 /  20  30  20  40
PQL  67  84  67  81 /  10  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 1:01 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON APR 2 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-031815-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
101 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA
EXCLUDING HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. SEE WATCH
PRODUCT FOR DETAILS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS AN
UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY UNSTABLE AIRMASS.
LATEST RADAR IMAGE SHOWS A LINE OF STRONG TO SEVERE STORMS MOVING
ACROSS SOUTHWEST LOUISIANA. THE MAIN THREATS FROM ANY SEVERE
THUNDERSTORMS WILL BE STRONG...DAMAGING STRAIGHT LINE
WINDS...FREQUENT LIGHTNING...AND LARGE HAIL AROUND QUARTER SIZE.
THE MAIN TIME FRAME FOR STORMS WILL BE FROM 1PM TO 4PM WEST OF
INTERSTATE 55 AND 4PM TO 8PM EAST OF INTERSTATE 55.

MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY WITH THE MAIN THREATS BEING FREQUENT LIGHTNING...STRONG
DAMAGING WIND GUSTS...AND LARGE HAIL.

REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER
FLOODING THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY. SPOTTER ACTIVATION COULD
BE NEEDED TUESDAY AND WEDNESDAY.

In the hours before

Special weather statement, Apr 2, 12:54 PM CDT, 1 hour 25 minutes before
LAZ050-021845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CDT MON APR 2 2012

...STRONG THUNDERSTORM MOVING NORTH AFFECTING LIVINGSTON PARISH...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF DENHAM SPRINGS...OR ABOUT 5
MILES SOUTH OF LIVINGSTON...MOVING NORTH AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIVINGSTON

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 2, 1:29 PM CDT, 50 minutes before
LAZ036-037-046-048>050-021900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT MON APR 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION
PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...

AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE BATON ROUGE METRO AREA
THROUGH MUCH OF THE DENHAM SPRINGS AREA AND SURROUNDING RURAL AREAS.
THESE MOVING NORTH AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BATON ROUGE...DENHAM SPRINGS...WALKER...LIVINGSTON...BATON
ROUGE AIRPORT...WATSON...GREENWELL SPRINGS...ZACHARY...SLAUGHTER...
PRIDE...MONTPELIER AND BAKER

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 2, 2:02 PM CDT, 17 minutes before
LAZ035>037-047-048-050-022000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CDT MON APR 2 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING WEST BATON
ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF BAKER TO 10
MILES SOUTHWEST OF GREENSBURG...MOVING NORTH AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SLAUGHTER...DARLINGTON...EASLEYVILLE...CLINTON...JACKSON...FELPS...
WAKEFIELD...NORWOOD AND SPILLMAN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 2, 2:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             4 ESE BATON ROUGE       30.43N 91.06W
04/02/2012  E1.00 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            MARBLE TO QUARTER SIZE HAIL REPORTED IN VICNITY OF TIGER
            BEND ROAD AND ANTIOCH ROAD. ESTIMATED WIND GUSTS OF 40 TO
            50 MPH ALSO REPORTED.

&&

FR
Special weather statement, Apr 2, 2:12 PM CDT, 7 minutes before
LAZ046>049-056-057-059-022015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CDT MON APR 2 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...WEST BATON ROUGE PARISH...ASSUMPTION
PARISH...EAST BATON ROUGE PARISH...UPPER LAFOURCHE PARISH...IBERVILLE
PARISH...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF PLAQUEMINE TO 26
MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAYOU SORREL...ADDIS...BRUSLY...PIERRE PART...WHITE CASTLE...
GARDERE...CARVILLE...WESTMINSTER...OAK HILLS PLACE...
PAINCOURTVILLE...GEISMER...DONALDSONVILLE...PRAIRIEVILLE...
SORRENTO...LABADIEVILLE AND GONZALES

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

HILL
Special weather statement, Apr 2, 2:14 PM CDT, 5 minutes before
LAZ039-MSZ071-077-022015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT MON APR 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF BOGALUSA TO 6 MILES SOUTHWEST OF BOGALUSA...MOVING
NORTHWEST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VARNADO...ANGIE...FRANKLINTON AND DEXTER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:30 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston30 min
Apr 2, 1:34 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana56 min
Apr 2, 2:13 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana32 min
Apr 2, 2:25 PM CDTSevere Thunderstorm WarningLIXEast Feliciana20 min
Apr 2, 2:43 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, West Feliciana62 min
Apr 2, 3:39 PM CDTSevere Thunderstorm WarningLIXTangipahoa36 min
Apr 2, 4:07 PM CDTSpecial Marine WarningLIX38 min
Apr 2, 4:36 PM CDTSpecial Marine WarningLIX39 min
Apr 2, 4:46 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles44 min
Apr 2, 4:55 PM CDTSevere Thunderstorm WarningLIXSaint Tammany50 min
Apr 2, 5:10 PM CDTSpecial Marine WarningLIX50 min
Apr 2, 5:32 PM CDTSevere Thunderstorm WarningLIXSaint Tammany58 min
Apr 2, 5:32 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles28 min
Apr 2, 5:54 PM CDTSpecial Marine WarningLIX66 min
Apr 2, 6:12 PM CDTSevere Thunderstorm WarningLIXSaint Bernard33 min
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningLIXPike, Walthall25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.